MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Catalog Number 4565
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Skin Inflammation/ Irritation (4545)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after procedure, where regeneten bioinductive implant was used, the patient had pain and irritation on (b)(6) 2021.On a second surgery, it was noticed that the device become dislodged and was not secured to the supraspinatus tendon.It had bunched up and was partially attached to the acromion.The implant, bone anchors and tendon anchors were removed.The patient outcome is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).B5 and d4: updated.
 
Event or Problem Description
It was reported that on (b)(6) 2021 patient had a left shoulder arthroscopic rotator cuff repair using a regeneten patch.After this the patient presented pain and had to be treated with medication, injections and phyisical therapy.On (b)(6) 2021 the patient had a revision surgery where there was evidence of a midsubstance rupture of the bio inductive patch with tissue flipped on itself in the lateral glutter and also a ridge on the acromion which may have corresponded to the contact of the graft.The rupture of the patch was debrided with a combination of a shaver and grasper from the lateral portal, the 2 bone staples were removed and the soft tissue staples were also removed with a combination of a grasper and a shaver.The ridge was smoothed with a shaver.After this procedure patient presented pain again, medications were also provided.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
H6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review based on the information provided, the definitive clinical root cause of the reported adverse event could not be determined.However, we cannot rule out the patient¿s non-compliance with the rehabilitation plan as a potential contributory factor to the reported events.Approximately seven-months post procedure this patient reports she is doing her home exercises and feels like she is improving.The patient rates her pain as 2 on a scale of 10, and she is happy with her progress.Therefore, the patient impact beyond what was reported could not be determined.No further clinical/medical assessment is warranted at this time.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If the product associated.

Brand Name
BIOINDUCTIVE IMPLANT W/ARTH DEL MED
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12445090
Report Number3003604053-2021-00246
Device Sequence Number3516923
Product Code OWY
UDI-Device Identifier00885556735657
UDI-Public885556735657
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Catalogue Number4565
Device Lot NumberA8686
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer01/24/2022
07/16/2024
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date02/06/2022
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown